Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 15, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 22, 2011, 4:14 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Apr 22, 2011, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 4:14 AM CDT (09:14 UTC)
- In effect from
- Apr 22, 2011, 10:00 AM CDT
- Expired
- Apr 22, 2011, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1842 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296 WWUS74 KBRO 220914 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 414 AM CDT FRI APR 22 2011 ...CEASELESS SOUTH WINDS TO INCREASE ACROSS THE EASTERN COASTAL COUNTIES TODAY... .SOUTH WINDS TO INCREASE BY MID MORNING BECOMING STRONG THROUGHOUT THE LATE MORNING AND AFTERNOON HOURS. LOW PRESSURE FORMS ALONG A COLD FRONT OVER NORTH TEXAS STRENGTHENING THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE GULF AND THE DEEPENING LOW OVER NORTH TEXAS. TXZ251-254>257-221715- /O.NEW.KBRO.WI.Y.0015.110422T1500Z-110422T2200Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 414 AM CDT FRI APR 22 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. SOUTHEAST TO SOUTH WINDS TO INCREASE 25 TO 35 MPH WITH OCCASIONALLY GUSTS TO 45 MPH LATE THIS MORNING THROUGH THE AFTERNOON. STRONGEST WINDS WILL BE FELT ALONG AND EITHER SIDE OF THE HIGHWAY 77 CORRIDOR FROM BROWNSVILLE TO SARITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ GB
1 follow-up statement
417 WWUS74 KBRO 221733 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1233 PM CDT FRI APR 22 2011 ...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE ACROSS THE COASTAL COUNTIES THROUGH THIS AFTERNOON... .SOUTHEASTERLY WINDS INCREASED TODAY AND STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE ACROSS THE COASTAL COUNTIES THROUGH THIS AFTERNOON. THE WINDS HAVE INCREASED DUE TO THE INTERACTION OF A LOW PRESSURE AREA LOCATED ACROSS THE CENTRAL UNITED STATES AND A HIGH PRESSURE RIDGE LOCATED ACROSS THE GULF OF MEXICO WHICH HAS INCREASED THE PRESSURE GRADIENT ACROSS DEEP SOUTH TEXAS. TXZ251-254>257-222200- /O.CON.KBRO.WI.Y.0015.000000T0000Z-110422T2200Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1233 PM CDT FRI APR 22 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. SOUTHEAST TO SOUTH WINDS FROM 25 TO 35 MPH WITH OCCASIONALLY GUSTS TO 40 MPH WILL CONTINUE ACROSS THE COASTAL COUNTIES THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR ALONG AND EITHER SIDE OF THE HIGHWAY 77 CORRIDOR FROM BROWNSVILLE TO SARITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ MARTIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 4:06 AM CDT, 8 minutes earlier.
Area forecast discussion, Apr 22, 4:06 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
406 AM CDT FRI APR 22 2011
.SHORT TERM /TODAY THROUGH SATURDAY/...THE RIO GRANDE VALLEY WIND
TO CRANK UP ANOTHER GEAR TODAY WITH A WIND ADVISORY TO BE IN
EFFECT FOR THE THREE EASTERN COUNTIES TODAY. PRESSURE GRADIENT
STRENGTHENS AS LOW PRESSURE DEEPENS OVER THE SOUTHERN PLAINS. THE
APPROACH OF A SHORT WAVE TROUGH ACROSS THE ROCKIES TO INDUCE A LOW
PRESSURE AREAS ALONG THE TRIPLE POINT OF A COLD FRONT AND THE WEST
TEXAS DRY LINE. LOW LEVEL JET IS FORECAST TO STRENGTHEN TO 40
KNOTS AROUND SUNRISE AND MAINTAIN CLOSE TO THIS SPEED THROUGH 18Z.
AS THE MORNING STRATUS BREAKS (IT IS SOMEWHAT PATCHY AS OF THIS
WRITING) AND TEMPERATURES RISE NEAR FULL MIXING TO TAKE PLACE.
PEAK WINDS EXPECTED BETWEEN 10 AND 4 PM WITH GUSTS UP TO 40 OR 45
MPH POSSIBLE. HIDALGO COUNTY ON THE FENCE FOR ADVISORY BUT EASTERN
AREA COULD SEE THE STRONGER WINDS. THE WELL MIXED ATMOSPHERE AND
EXCEEDINGLY DRY SOIL WILL PROVIDE THE VALLEY AND ALL OF DEEP SOUTH
TEXAS WITH SUMMER LIKE TEMPERATURES ONCE AGAIN. MODEL GUIDANCE
REMAINS SLIGHTLY BELOW THE GOING FORECAST WITH THE NAM REMAIN THE
WARMEST.
WARM AND SULTRY AGAIN TONIGHT WITH LITTLE RELIEF FROM THE WINDS.
WILL KEEP BREEZY CONDITIONS IN TONIGHT WITH THUNDERSTORMS OVER WEST
AND NORTH TEXAS KEEPING THE GRADIENT ACROSS THE LOWER COASTAL AREAS
STRONG. OVERNIGHT LOWS WILL AVERAGE NEAR GUIDANCE BUT AROUND 10
DEGREES ABOVE SEASONAL AVERAGES WHICH SHOULD BE IN THE MID 60S.
SATURDAY WILL BE JUST A BIT TEMPERATE WITH WINDS SLACKEN OFF FROM
ADVISORY LEVELS AND TEMPERATURES DROPPING OFF A FEW DEGREES. MODELS
SUGGEST A WEAK BREAK IN THE UPPER HIGH PRESSURE RIDGE AS THE COLD
FRONT TO THE NORTH HELPS IN THE WEAKENING PROCESS. BELIEVE GFS IS
WAY TO BULLISH DROPPING TEMPERATURES IN THE BROWNSVILLE AREA TO THE
LOWER 80S. THE STIFF SOUTH WIND AND AFTERNOON SUNSHINE SHOULD WARM
TEMPERATURES TO AT LEAST THE UPPER 80S TO MID 90S ACROSS THE REGION.
WILL CONTINUE TO TREND WITH THE WARMER NAM NUMBERS ACROSS THE BOARD.
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...BREEZY SOUTHEAST
WINDS WILL DOMINATE THE EXTENDED WITH HIGH PRESSURE ACROSS THE
GULF AND LOW PRESSURE AREAS SWEEPING ACROSS NORTH TEXAS. GENERALLY
WEST TO SOUTHWEST WINDS ALOFT WILL CONTINUE TO STEER COLD FRONT
AWAY FROM SOUTH TEXAS. THERE WILL BE ENOUGH STEERING IN THE UPPER
FLOW TO HELP THE DRYLINE INTO THE FAR WESTERN COUNTIES EACH
DAY...BRINGING MUCH LIGHTER WINDS AND VERY DRY CONDITIONS. MODELS
ARE GETTING A LITTLE BETTER ORGANIZED ON A LARGE-SCALE TROUGH
DIVING ACROSS THE CENTRAL US EARLY NEXT WEEK. THIS WILL TURN WINDS
ALOFT TO THE NORTHWEST AND HELP PUSH A FRONTAL BOUNDARY INTO THE
REGION TUESDAY OR WEDNESDAY. WHILE THE FRONT ITSELF LIKELY WONT
HAVE ENOUGH DYNAMICS TO OVERCOME THE VERY STRONG CAPPING
INVERSION...THUNDERSTORMS ACROSS THE MOUNTAINS IN MEXICO MAY BE
ABLE TO TAP THE INSTABILITY ALONG THE FRONT AND TRAVEL EAST INTO
THE REGION. THIS WOULD PUT THE BEST CHANCES FOR RAIN IN THE FAR
WESTERN COUNTIES. TIMING IS STILL AN ISSUE...BUT THE SOLUTION IS
COMING MORE INTO ALIGNMENT.
&&
.MARINE...TODAY THROUGH SATURDAY...ALL COASTAL WATERS INCLUDING THE
LAGUNA TO BE UNDER A SMALL CRAFT ADVISORY TODAY. STRENGTHENING
PRESSURE GRADIENT THIS MORNING WILL PICK UP THE WINDS ANOTHER NOTCH
FROM WHAT WAS OBSERVED OVERNIGHT. LOW PRESSURE TO DEEPEN OVER NORTH
TEXAS WITH SURFACE LOW PRESSURE DEVELOPING OVER NORTHEAST MEXICO.
WATER TEMPERATURES ARE BECOMING WARM ENOUGH TO ALLOW FOR AFTERNOON
MIXING OF THE STRONGER WINDS ALOFT TO REACH THE WATER SURFACE AND TO
KICK UP THE WINDS OVERNIGHT. WINDS TO PEAK THROUGH THE MORNING WITH
GUSTS POSSIBLY APPROACHING GALE FORCE OVER SOME AREAS OF THE LAGUNA.
PERSISTENT WINDS TO KEEP SEAS BUILDING OVER THE NEXT 24 HOURS WITH
SEAS NEARING 8 FEET. SCA CONDITIONS LIKELY TO CONTINUE TONIGHT WITH
THE GRADIENT SLOW TO RELAX. SIMILAR CONDITIONS ON SATURDAY BUT NOT
AS STRONG ON THE GUSTS.
SATURDAY NIGHT THROUGH TUESDAY...BREEZY SOUTHEAST WINDS WILL
CONTINUE THROUGH THE WEEKEND...WITH SMALL CRAFT ADVISORIES LIKELY
THROUGH THE FORECAST PERIOD. WINDS WILL STAY RIGHT AROUND 20
KNOTS...KEEPING SEAS AGITATED AT 5 TO 7 FEET. A LATE SEASON COLD
FRONT IS EXPECTED TO CROSS THE NORTHWEST GULF SOMETIME IN THE
MONDAY NIGHT TO WEDNESDAY TIME FRAME. TIMING IS STILL AN
ISSUE...BUT A WIND SHIFT IS LOOKING LIKELY WITH THE PASSAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 89 77 87 76 / 0 0 0 0
BROWNSVILLE 92 77 89 76 / 0 0 0 0
HARLINGEN 94 77 92 75 / 0 0 0 0
MCALLEN 96 77 94 75 / 0 0 0 0
RIO GRANDE CITY 99 76 97 72 / 0 10 0 10
SOUTH PADRE ISLAND 84 76 82 74 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR TXZ251-254>257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 9 PM CDT THIS EVENING FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
59/64Hazardous weather outlook, Apr 21, 4:06 PM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 406 PM CDT THU APR 21 2011 TXZ248>257-221100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 406 PM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MODERATE RISK FOR RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-221100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 406 PM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE AND OFFSHORE GULF OF MEXICO WATERS BEGINNING AT 10 PM CDT THURSDAY NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 7 AM TO 9 PM CDT FRIDAY FOR THE LAGUNA MADRE. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 AM CDT FRIDAY MORNING FOR THE NEARSHORE AND OFFSHORE GULF OF MEXICO WATERS. SMALL CRAFT ADVISORIES WILL BE POSSIBLE THROUGH THE WEEKEND...DURING THE DAYTIME FOR THE LAGUNA MADRE AND DURING THE OVERNIGHT HOURS FOR THE GULF WATERS...DUE TO WIND SPEEDS AROUND 20 KNOTS AND SEAS AROUND 7 FEET OR HIGHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO/VIPOND
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:20 PM CDT | Small Craft Advisory | BRO | 21 hr | |
| Apr 22, 1:20 PM CDT | Small Craft Advisory for Winds | BRO | 29 hr | |
| Apr 22, 1:20 PM CDT | Small Craft Advisory for Hazardous Seas | BRO | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.